Challenges in early identification of causes and treatment of cholestasis in patients with hyperthyroidism: a case report and literature review.
Аннотация
Early identification of the causes of cholestasis is important for appropriate management of patients with hyperthyroidism. We report a patient who had hyperthyroidism and severe cholestasis after methimazole (MMI) treatment. The patient was diagnosed as having MMI-induced cholestatic hepatitis. Treatment with MMI was stopped at admission to hospital. However, his serum total bilirubin (TBil) level rose from 410.5 µmol/L to 519.9 µmol/L and prothrombin time activity (PTA) dropped from 81.0% to 52.2% in 10 days. To prevent further deterioration of his liver function, plasma exchange was performed three times, and dexamethasone (10 mg, intravenously) was used each time. His PTA rose to 101% and his TBil continued to increase to 669.8 µmol/L after plasma exchange. He was subsequently diagnosed as having thyrotoxicosis-induced cholestasis and treated with radioactive iodine (380 MBq) 2 weeks after admission. His hyperthyroidism was significantly relieved, but the TBil level further increased to 776.8 µmol/L. Three weeks after admission, oral prednisone (30 mg/day) was used in this patient. Subsequently, his TBil levels gradually decreased and his liver function almost normalized within 3 months. We discuss the literature on cholestasis in the context of hyperthyroidism.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.